Journal of Fixed Point Theory and Applications

, Volume 2, Issue 2, pp 221–223

A simple proof of the Banach contraction principle


DOI: 10.1007/s11784-007-0041-6

Cite this article as:
Palais, R.S. J. fixed point theory appl. (2007) 2: 221. doi:10.1007/s11784-007-0041-6


We give a simple proof of the Banach contraction lemma.

Mathematics Subject Classification (2000).

Primary 55M20 


fixed point Banach contraction principle 

Copyright information

© Birkhaeuser 2007

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of California at IrvineIrvineUSA

Personalised recommendations